Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 46, NWS Brownsville, TX

August 16, 2017

NWS Brownsville, TX issued this small craft advisory at Aug 16, 2017, 9:17 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2017, 9:17 PM CDT (02:17 UTC)
Expired
Aug 17, 2017, 6:35 AM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

658 
WHUS74 KBRO 170217
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
917 PM CDT WED AUG 16 2017

...STRONG SOUTHEAST WINDS EXPECTED OVER THE GULF WATERS TONIGHT...

.SOUTHEAST WINDS WILL INCREASE THIS EVENING AND BECOME STRONG 
OVERNIGHT ACROSS THE GULF WATERS OFF THE LOWER TEXAS COAST. SEAS 
WILL ALSO CONTINUE TO BUILD THROUGH EARLY MORNING.

GMZ135-170330-
/O.EXP.KBRO.SC.Y.0045.000000T0000Z-170817T0200Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
917 PM CDT WED AUG 16 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS OVER THE LAGUNA MADRE HAVE DIMINISHED BELOW ADVISORY 
LEVELS. SMALL CRAFT SHOULD STILL EXERCISE CAUTION THROUGH THIS 
EVENING.

$$

GMZ150-155-170-175-171200-
/O.NEW.KBRO.SC.Y.0046.170817T0217Z-170817T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
917 PM CDT WED AUG 16 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. 

* WINDS...SOUTHEAST AROUND 20 KNOTS WITH HIGHER GUSTS POSSIBLE.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB
1 follow-up statement
107 
WHUS74 KBRO 171135
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
635 AM CDT THU AUG 17 2017

...WINDS CONTINUE TO DIMINISH ACROSS THE OFFSHORE WATERS OF THE
LOWER TEXAS COAST THIS MORNING...

.WINDS AND SEAS WILL CONTINUE TO DIMINISH ACROSS THE OFFSHORE
WATERS OF THE LOWER TEXAS COAST THIS MORNING AS THE PRESSURE
GRADIENT CONTINUES TO WEAKEN ACROSS THE WESTERN GULF OF MEXICO
TODAY.

GMZ150-155-170-175-171245-
/O.CAN.KBRO.SC.Y.0046.000000T0000Z-170817T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
635 AM CDT THU AUG 17 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

CASTILLO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 6:56 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 16, 6:56 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
656 PM CDT Wed Aug 16 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...High pressure will continue to dominate the synoptic
weather pattern with a few moderate wind gusts and mostly rain-
free conditions. Low-level moisture may bring a few clouds
overnight tonight, but VFR categories should prevail the next 24
hours. Surface high pressure is expected to move westward into the
north central Gulf, so winds should be a bit lighter tomorrow with
gusts ranging from 20 to 25 knots.

&&

.PREV DISCUSSION... /issued Issued by National Weather Service AUSTIN/SAN ANTONIO TX/

SHORT TERM (Tonight through Thursday Night):
We expect very little change through this period. The upper air
analysis this morning showed the subtropical ridge over the Gulf
pushing into the southern plains. At the surface, high pressure
was centered over the Gulf and winds were from the southeast
keeping moist air in place. Strong subsidence under the upper
ridge will keep the weather dry. A tight pressure gradient over
the area will keep winds breezy tonight. Thursday should be very
similar to today with breezy southeasterly winds and above normal
temperatures. Heat index values will range between 108 to 112
degrees. The highest values will only be in isolated spots for a
hour or two during the afternoon. Dry weather will continue
Thursday night.

LONG TERM (Friday through Wednesday):
The upper level ridge will slosh around the Gulf region through
the end of the forecast period, but some weak disturbances will
move toward the coast during this time. These disturbances may
produce isolated showers and thunderstorms mainly over the coastal
waters during the daytime hours Friday through Sunday. Monday
through Wednesday slight chances for convection will spill across
the coast into the eastern third of our forecast area.
Temperatures will continue to be above average through the long
term period.

MARINE:
Moderate to strong south to southeast winds will prevail across
the coastal waters this evening as surface low pressure across the
southern plains and surface high pressure across the eastern Gulf
of Mexico provides a strong pressure gradient across the lower
Texas coast. A small craft advisory remains in effect this evening
for the northern part of the Laguna Madre. The pressure gradient
will remain strong across the western Gulf of Mexico tonight
before weakening on Thursday. Small craft advisories may be needed
for the offshore waters tonight. For Friday and beyond surface
high pressure over the Gulf will shift to the west and result in
light to moderate winds and low to moderate seas for the Lower
Texas coastal waters. Small Craft Exercise Caution and Small
Craft Advisory are not likely to be needed.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 9 PM CDT this evening for GMZ135.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...65
Long Term...53
Hazardous weather outlook, Aug 16, 4:47 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
447 PM CDT Wed Aug 16 2017

TXZ248>257-172200-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
447 PM CDT Wed Aug 16 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a moderate risk of rip currents along area beaches
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heat index values will range from 105 to 110 degrees across the
lower Rio Grande Valley and coastal sections Thursday.

An elevated risk of rip currents is possible along area beaches
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-172200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
447 PM CDT Wed Aug 16 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for Laguna Madre from 5 nm
north of Port Mansfield to Baffin Bay until 9 PM CDT. A Small
Craft Advisory may be needed for the offshore waters of the lower
Texas coast tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.